Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had D and C for left over placenta after delivery. Having abdominal pain and shoulder pain. Worrisome

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12169 Questions
Question
I had a D&C on 04\17\13 for left over placenta\clots after birth. I gave birth 04\01\13. Today I've been having abdominal pain, on both sides around my ribs, i was wondering if this is something i should worry about? I don't have a fever my temp is 99.3, i am not bleeding just spotting. I also have shoulder pain, could this be soreness from D&C?
Posted Sat, 11 May 2013 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 16 minutes later
Hello,
Thanks for posting your query.
The mild pain around the ribs and the pain in the shoulder seems to be a muscular pain due to the effect of anaesthetic agents used during the D&C or due to weakness.
Since there is no fever or bleeding, there is nothing to worry. You can take a mild pain killer like acetaminophen, have rest and a healthy diet with plenty of fluids orally to take care of your symptoms.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Had D and C for left over placenta after delivery. Having abdominal pain and shoulder pain. Worrisome 51 minutes later
Dr i have another question, i just had my d&c then yesteday i went to the ER for calf pain and they did an ct scan and injected XXXXXXX into my ive that's all that i received. Would any of this procedures affect my stool? I just went to the BR and my stool smelled real bad and i looked like it had blood. Could it be the XXXXXXX they injected into my ive or meds form my d&c? How would i know if it was bleeding? I am so scared!Let me add that just today i started taking 1 iron pill and i got a injection of b12. Can this cause it?

 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello.
Thanks for writing again.
The change in the stool color that you have noticed is likely to be due to the iron supplement that you are taking. It can also happen due to the XXXXXXX injected.
This change in color will go off in 4-5 days after you stop taking the iron supplement. Please do not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: Had D and C for left over placenta after delivery. Having abdominal pain and shoulder pain. Worrisome 46 minutes later
Dr I just went again, it looked gooey/mucusy, dark brown/black, it smelled real bad, and the mucus had red blood!!!!!!! Remember I do have abd pain, can this be an infection caused by the left over after birth? Maybe it spred to my intestines? Is it possible?
 
 
Answered by Dr. Rakhi Tayal 13 minutes later
The red blood on the mucus could be due to an intestinal infection or piles or hemorrhoids. But it is not related to the left over placental tissue in the uterus. A uterine infection does not spread to intestines in this way.
Please do not worry.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had D and C for left over placenta after delivery. Having abdominal pain and shoulder pain. Worrisome 17 minutes later
What are piles? Aren't those same as hemoroides? I'm just worried because my tummy has been growling a lot and I feel nausea! I've been feeling faint and weakness but I don't know if its from postpartum,d&c or this bleeding. My lips are super pale! I thought it was buck of my d&c, but when I went to the ER my blood levels were good.
 
 
Answered by Dr. Rakhi Tayal 11 minutes later
Piles are the same as hemorrhoids.
The symptoms that you have are more likely to be related to an intestinal infection. The pale lips are also suggestive of a fluid loss.
These symptoms are not related to D&C since the uterine bleeding is minimal.

Do take a bland diet, with no milk, black tea with lemon, yogurt, rice, boiled vegetables and ripe bananas for a couple of days. Have toast, crackers, plain rice, cooked carrots, boiled potatoes, baked chicken ~ no skin, etc. Drink plenty of fluids to avoid dehydration. Take broth, soup, fruit juices, soft fruits, or vegetables.

Get your stool examined and if it indicates infection or you are not better in two days, see your doctor for a course of antibiotics. You can meanwhile take Lomotil twice a day along with the diet I have suggested.
Hope you will feel better soon.
Above answer was peer-reviewed by
 
Follow-up: Had D and C for left over placenta after delivery. Having abdominal pain and shoulder pain. Worrisome 4 minutes later
Thanks DR! I'm just afraid it might end up being stomach/colon cancer!
 
 
Answered by Dr. Rakhi Tayal 14 minutes later
You are thinking about the rarest and extreme possibilities. The symptoms will be better in next 4-5 days. Please do not worry.
You can consult me again directly through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.

Warm regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor